Alert archive / Iowa / Flash Flood Watches in 2017

Flash Flood Watch 4, NWS Quad Cities, IA

July 20, 201713 counties in Iowa; 8 counties in Illinois

NWS Quad Cities, IA issued this flash flood watch at Jul 20, 2017, 3:55 PM CDT for 13 counties in Iowa; 8 counties in Illinois. It took effect at Jul 21, 2017, 4:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2017, 3:55 PM CDT (20:55 UTC)
In effect from
Jul 21, 2017, 4:00 PM CDT
Expired
Jul 22, 2017, 8:32 AM CDT
In force
17 hr
Issued by
NWS Quad Cities, IA
Flood severity
None
All 21 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

577 
WGUS63 KDVN 202055
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
355 PM CDT Thu Jul 20 2017

...More Heavy Rainfall Possible Friday Afternoon through Saturday
Morning...

.Additional rounds of heavy rain producing thunderstorms may 
affect portions of northwestern Illinois Friday afternoon through
Saturday morning. This heavy rain, coupled with the already 
saturated ground, could result in flash flooding across far
northwestern Illinois.

ILZ001-002-007-210500-
/O.NEW.KDVN.FF.A.0004.170721T2100Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
355 PM CDT Thu Jul 20 2017

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

The National Weather Service in Quad Cities has issued a

* Flash Flood Watch for a portion of northwest Illinois, 
  including the following areas, Carroll, Jo Daviess, and 
  Stephenson. 

* From Friday afternoon through Saturday morning

* Heavy rainfall of 1 to 3 inches with locally higher amounts
  possible.

* Impacts could include flooded roads and intersections, river
  flooding, and possible rock and mud slides in hilly terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible. 
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

12
6 follow-up statements
443 
WGUS63 KDVN 210148
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
848 PM CDT Thu Jul 20 2017

...More Heavy Rainfall Possible Friday Afternoon through Saturday
Morning...

.Additional rounds of heavy rain producing thunderstorms may
affect portions of northwestern Illinois Friday afternoon through
Saturday morning. This heavy rain, coupled with the already
saturated ground from heavy rain last night, could result in 
flash flooding across portions of far northwestern Illinois.

ILZ001-002-007-211000-
/O.CON.KDVN.FF.A.0004.170721T2100Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
848 PM CDT Thu Jul 20 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* A portion of northwest Illinois, including the following 
  areas, Carroll, Jo Daviess, and Stephenson. 

* From Friday afternoon through Saturday morning

* Heavy rainfall of 1 to 3 inches with locally higher amounts 
  possible. 

* Impacts could include flooded roads and intersections, river 
  flooding, and possible rock and mud slides in hilly terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

12
956 
WGUS63 KDVN 210828
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
328 AM CDT Fri Jul 21 2017

...More Heavy Rainfall Possible Friday Afternoon through Saturday
Morning...

.Additional rounds of heavy rain may affect portions of 
northwestern Illinois Friday afternoon through Saturday morning. 
This heavy rain, coupled with the already saturated ground, 
could result in flash flooding across portions of far northwestern
Illinois.

ILZ001-002-007-211630-
/O.CON.KDVN.FF.A.0004.170721T2100Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
328 AM CDT Fri Jul 21 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* A portion of northwest Illinois, including the following 
  areas, Carroll, Jo Daviess, and Stephenson. 

* From this afternoon through Saturday morning

* Heavy rainfall of 1 to 3 inches with locally higher amounts 
  possible. 

* Impacts could include flooded roads and intersections, river 
  flooding, and possible rock and mud slides in hilly terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$
537 
WGUS63 KDVN 211610
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
1110 AM CDT Fri Jul 21 2017

...More heavy rainfall possible from late this afternoon through 
Saturday Morning...

.Additional rounds of heavy rain may affect portions of
northwestern Illinois from late this afternoon through Saturday 
morning. This heavy rain, coupled with the already saturated 
ground, could result in flash flooding across portions of far 
northwestern Illinois. There may be the need to expand the watch
further west and south with this afternoon's update.

ILZ001-002-007-220015-
/O.CON.KDVN.FF.A.0004.170721T2100Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
1110 AM CDT Fri Jul 21 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* A portion of northwest Illinois, including the following 
  areas, Carroll, Jo Daviess, and Stephenson. 

* From late this afternoon through Saturday morning

* Heavy rainfall of 1 to 3 inches with locally higher amounts 
  possible. 

* Impacts could include flooded roads and intersections, river 
  flooding, and possible rock and mud slides in hilly terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

12
761 
WGUS63 KDVN 212010
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
310 PM CDT Fri Jul 21 2017

...Heavy rainfall and flash flooding possible from late this 
afternoon through Saturday Morning...

.Additional rounds of heavy rain will affect portions of eastern
Iowa into northwestern Illinois from late this afternoon through 
Saturday morning. After heavy rain producing thunderstorms impact
the area late this afternoon and evening, additional late night 
storms may develop and move along the same areas. These swaths of 
heavy rain, coupled with the already saturated ground, could 
result in flash flooding across portions of the watch area.

IAZ040>042-051>054-063>068-ILZ009-015>018-220415-
/O.EXA.KDVN.FF.A.0004.170721T2100Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Whiteside-Rock Island-Henry IL-
Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sterling, 
Moline, Rock Island, Geneseo, Princeton, and Hennepin
310 PM CDT Fri Jul 21 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

The National Weather Service in Quad Cities has expanded the

* Flash Flood Watch to include portions of Illinois and Iowa, 
  including the following areas, in Illinois, Bureau, Henry IL, 
  Putnam, Rock Island, and Whiteside. In Iowa, Benton, Buchanan, 
  Cedar, Clinton, Delaware, Dubuque, Iowa, Jackson, Johnson, 
  Jones, Linn, Muscatine, and Scott. 

* Through Saturday morning

* Heavy rainfall of 1 to 3 inches with locally higher amounts 
  possible. 

* Impacts could include flooded roads and intersections, river 
  flooding, and possible rock and mud slides in hilly terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

ILZ001-002-007-220415-
/O.CON.KDVN.FF.A.0004.170721T2100Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
310 PM CDT Fri Jul 21 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* A portion of northwest Illinois, including the following 
  areas, Carroll, Jo Daviess, and Stephenson. 

* Through Saturday morning

* Heavy rainfall of 1 to 3 inches with locally higher amounts 
  possible. 

* Impacts could include flooded roads and intersections, river 
  flooding, and possible rock and mud slides in hilly terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

12
970 
WGUS63 KDVN 220828
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
328 AM CDT Sat Jul 22 2017

...Heavy rainfall and flash flooding likely into this morning...

.Heavy rain across parts of eastern Iowa and northwestern 
Illinois will continue into this morning. With the ground already
saturated from rounds of heavy rain, flash flooding is likely
across portions of the watch area.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-221400-
/O.CON.KDVN.FF.A.0004.000000T0000Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, 
Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, 
Princeton, and Hennepin
328 AM CDT Sat Jul 22 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of Illinois and Iowa, including the following areas, 
  in Illinois, Bureau, Carroll, Henry IL, Jo Daviess, Putnam, 
  Rock Island, Stephenson, and Whiteside. In Iowa, Benton, 
  Buchanan, Cedar, Clinton, Delaware, Dubuque, Iowa, Jackson, 
  Johnson, Jones, Linn, Muscatine, and Scott. 

* Until 9 AM CDT this morning

* Additional heavy rainfall around an inch is possible.

* Impacts could include flooded roads and intersections, river 
  flooding, and possible rock and mud slides in hilly terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$
647 
WGUS63 KDVN 221332
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
832 AM CDT Sat Jul 22 2017

...Heavy rain risk has ended...


IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-221445-
/O.CAN.KDVN.FF.A.0004.000000T0000Z-170722T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, 
Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, 
Princeton, and Hennepin
832 AM CDT Sat Jul 22 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Illinois and Iowa has been
cancelled. The heavy rain risk has ended.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 20, 3:46 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 20, 3:46 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
346 PM CDT Thu Jul 20 2017

.SYNOPSIS...
Issued at 330 PM CDT Thu Jul 20 2017

Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through the first half of the
weekend, before northwest flow brings about a reprieve from the
storms, heat and humidity by early next week. Until then, flooding
rains possible for select areas of the CWA, and resultant river
flooding. Current area more sensitive right now are far northwestern
IL that got hit with heavy rain last night.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Jul 20 2017

Tonight...Will keep ongoing heat headlines going through at least
Fri evening, but with temporary bouts of storms and convective
debris producing some passing breaks in the excessive heat.

As for storm chances tonight, see two scenarios unfolding. First one
is in the VCNTY of the above mentioned front acrs central IA along
and south of I80, where LLVL moisture convergence is occurring. This
would be this evening where isolated to sctrd storms could fire, if
the EML can be overcome. The other zone would be along elevated warm
front draped acrs the north half of IA, into northwest IL where CU
field is ongoing. This could be more from mid evening and into the
overnight, early Fri morning hours. Will cover potentials with low
to moderate chance POPS. If storms could get going, despite marginal
shear, a few could be strong with gusty winds and locally heavy
rainfall. Patchy fog possible in pooled sfc DPT fields and light
winds later tonight into early morning.

Friday...Whatever thunderstorm activity lingers out of Thu night into
Fri morning may diurnally wane. This should allow some of the heat
to rebuild, thus the ongoing heat headlines. But some areas to the
north may not recover and stay below true excessive heat criteria.
Then the main from will try to retreat north, possibly adjusting
it's way from northwest of Cedar Rapids, to princeton IL by evening.
This could be the late afternoon focus for more storms. With more
organized storm clusters developing acrs southern MN and looking to
propagate east-southeast along thermal gradient, along with the late
afternoon frontal alignment locally opening up NW IL to more
storms, will issue a Flash Flood watch for the 3 NW IL counties hard
hit by heavy rain last night, Jo Daviess, Stephenson, and Carroll
from 21z Fri through 14z Sat. Strong to severe storms possible Fri
afternoon where they fire.    ..12..

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 330 PM CDT Thu Jul 20 2017

Hot & humid with storms and heavy rains with risk of severe into
Saturday...then return to cooler and drier conditions.

Long Term Forecast Confidence Assessment...fair or average with by
far the primary issue is timing, intensity and coverage of
convection abd heavy rainfall Friday night into Saturday AM due to
feedback issues.

Friday night...expect moderate to locally heavy rains over NE 1/2 of
area with retreating warm front and low pressure system with some
portions receiving 1 to 3 inches possible.  This in far NE sections
is enough to warrant Flash Flood Watch over NE 3 counties that got
lots of water last 24 hours.  Some severe also possible with
damaging winds main risk.   Mins of in the lower to middle 70s due
to high dewpoints and clouds are reasonable.

Saturday and Saturday night...another hot and humid day with highs
into lower to middle 90s with heat indices 100 to 105 degrees over
all but far north sections.  Some concern POPS may be too low for
later shifts to reassess into Saturday night.  Mins in the upper 60s
to lower 70s are expected as drier air starts to move in.

Sunday...Turning a bit cooler and definitely less humid as NW winds
allow for dewpoints to fall through the day.  Decent gradient with
lower 80s north to lower 90s south as core of cool air doesn't
arrive until later in the day into Monday.

Sunday night through Tuesday Night...fair with Canadian high
pressure and slightly below normal temperatures with highs 75 to 85
and lows 55 to to 65 and moderately low humidity.

Wednesday through Thursday...near to slightly above normal as higher
moisture and more humid air allows for chances of typical late
summer convection mostly in PM hours.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 100 PM CDT Thu Jul 20 2017

Challenging fcst with respect to what boundary possibly lights up
with sctrd showers/storms later this afternoon and evening, and
if any late night convection moves in or develops overhead. Some
of the latest HiRes models suggest a boundary along and just south
of I80 possibly the focus for late afternoon and evening storms,
that may impact the MLI and north BRL sites, then will have to
watch for late night/after midnight into early Fri morning storms
further north possibly getting into the VCNTY of CID and DBQ. The
stronger storms will produce temporary MVFR to IFR conditions
from heavy rain reduced VSBYs and lowered CIGs, as well a possible
strong gusty winds at variable directions(but most likely from
the west or northwest). Otherwise mainly VFR conditions until late
tonight when some MVFR fog may develop as winds go light. Even a
chance for patchy dense fog in some spots...but low confidence in
this potentail and where it may occur.   ..12..

&&

.HYDROLOGY...
Issued at 330 PM CDT Thu Jul 20 2017

Rivers...have issued a Flood Watch for points on Rock River due to
last nights widespread heavy rains of 2 to 5+ inches in the basin
averages. If additional widespread heavy rains occur Friday
night...then major flooding is likely in many or all most forecast
points.

Rainfall...area rains very possible in northeast sections could be
locally widespread 2 plus inches.  This could result in local flash
flooding issues in areas that received over 2 inches last night.
This is the reason for the Flash Flood Watch in the northeast.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Flash Flood Watch from Friday afternoon through Saturday morning
     for Carroll-Jo Daviess-Stephenson.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Nichols
AVIATION...12
HYDROLOGY...Nichols
Hazardous weather outlook, Jul 20, 3:38 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
338 PM CDT Thu Jul 20 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-212045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
338 PM CDT Thu Jul 20 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms with strong winds, small hail and torrential rainfall
will impact portions of eastern Iowa and northwest Illinois early
this morning. Heavy rain falling on areas already saturated from
recent storms may lead to localized flash flooding.

Later this afternoon and tonight, scattered thunderstorms may redevelop
across eastern Iowa and northwest Illinois. These storms will have the
potential to produce damaging wind, large hail and torrential rainfall.

Area rivers are expected to experience flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Friday through Saturday...several rounds of thunderstorm complexes will
push across portions of the outlook area, mainly along and north of
Interstate 80. There is the potential for these storms to be severe
with damaging winds and large hail. Torrential rainfall is likely with
several inches of rain possible in a short time. This could lead to
localized flash flooding. However, confidence is low on the timing
and exact location of the thunderstorm complexes.

Hot and humid conditions can be expected through Saturday. The hotter
temperatures should generally occur near and south of Highway 30. Temperatures
are expected to push well into the 90s with dewpoints well into the
70s to around 80. This will push heat index values to 105 to 110 every
afternoon through Saturday. But cloud cover and storm outflow may bring
temporary cool downs to the ambient temperatures, especially north
of Highway 30.

Heat advisories and excessive heat warnings are in place for northeast
Missouri, much of eastern Iowa and west central Illinois through Saturday.
Please see the latest National Weather Service statements for details.

River flooding impacts could be high, especially on the Rock River
if the river basin does receive widespread 2 plus inches of rain. This
could result in flooding on the Mississippi River later next week.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jul 20, 10:55 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HEAVY RAIN       6 SSE ELMOVILLE         42.19N 90.02W
07/20/2017  M2.69 INCH       CARROLL            IL   TRAINED SPOTTER

            SINCE 730 PM LAST NIGHT

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:03 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn57 min
Jul 20, 5:43 PM CDTSpecial Weather StatementDVNHenry32 min
Jul 20, 6:30 PM CDTSpecial Weather StatementDVNDes Moines30 min
Jul 20, 6:56 PM CDTFlash Flood WarningDVNDes Moines, Henry6 hr
Jul 19, 8:17 PM CDTSpecial Weather StatementDVNCarroll28 min
Jul 19, 8:34 PM CDTSpecial Weather StatementDVNPutnam26 min
Jul 20, 3:03 AM CDTSpecial Weather StatementDVNJo Daviess, Stephenson57 min
Jul 20, 6:26 AM CDTSpecial Weather StatementDVNBureau, Whiteside64 min
Jul 20, 8:39 AM CDTRiver Flood WatchDVNStephenson6 days
Jul 20, 8:39 AM CDTRiver Flood WatchDVNWhiteside4 days
Jul 20, 8:39 AM CDTRiver Flood WatchDVNHenry, Rock Island, Whiteside6 days
Jul 20, 9:54 AM CDTRiver Flood WatchDVNHenry, Rock Island6 days
Jul 20, 4:14 PM CDTRiver Flood WarningDVNStephenson15 days
Jul 20, 4:14 PM CDTRiver Flood WarningDVNWhiteside13 days
Jul 20, 4:14 PM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside17 days
Jul 20, 4:14 PM CDTRiver Flood WarningDVNHenry, Rock Island15 days

Nearby

Flash Flood Watches in Iowa, 2017Flash Flood Watches in Illinois, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.